×

Robustness of operational matrices of differentiation for solving state-space analysis and optimal control problems. (English) Zbl 1272.49066

Summary: The idea of approximation by monomials together with the collocation technique over a uniform mesh for solving state-space analysis and Optimal Control Problems (OCPs) is proposed in this paper. After applying Pontryagin’s maximum principle to the main OCPs, the problems reduce to a linear or nonlinear boundary value problem. In the linear case we propose a monomial collocation matrix approach, while in the nonlinear case, the general collocation method is applied. We also show the efficiency of the operational matrices of differentiation with respect to the operational matrices of integration in our numerical examples. These matrices of integration are related to the Bessel, Walsh, Triangular, Laguerre, and Hermite functions.

MSC:

49M30 Other numerical methods in calculus of variations (MSC2010)
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Corrington, M. S., Solution of differential and integral equations with Walsh functions, IEEE Transactions Circuit Theory, CT-20, 5, 470-476, (1973)
[2] Chen, C. F.; Hsiao, C. H., Time-domain synthesis via Walsh functions, Proceedings of the Institution of Electrical Engineers, 122, 5, 565-570, (1975)
[3] Chen, C. F.; Hsiao, C. H., WALSH series analysis in optimal control, International Journal of Control, 21, 6, 881-897, (1975) · Zbl 0308.49035
[4] Hsu, N. S.; Cheng, B., Analysis and optimal control of time-varying linear systems via block-pulse functions, International Journal of Control, 33, 6, 1107-1122, (1981) · Zbl 0464.93027
[5] Hwang, C.; Shih, Y. P., Laguerre series direct method for variational problems, Journal of Optimization Theory and Applications, 39, 1, 143-149, (1983) · Zbl 0481.49005
[6] Elnagar, G. N., State-control spectral Chebyshev parameterization for linearly constrained quadratic optimal control problems, Journal of Computational and Applied Mathematics, 79, 1, 19-40, (1997) · Zbl 0871.65054
[7] Paraskevopoulos, P. N., Legendre series approach to identification and analysis of linear systems, Institute of Electrical and Electronics Engineers, 30, 6, 585-589, (1985) · Zbl 0559.93041
[8] Kekkeris, G. Th.; Paraskevopoulos, P. N., Hermite series approach to optimal control, International Journal of Control, 47, 2, 557-567, (1988) · Zbl 0636.93036
[9] Paraskevopoulos, P. N.; Sparis, P. D.; Mouroutsos, S. G., The Fourier series operational matrix of integration, International Journal of Systems Science, 16, 2, 171-176, (1985) · Zbl 0558.44004
[10] Doha, E. H.; Bhrawy, A. H.; Saker, M. A., Integrals of Bernstein polynomials: an application for the solution of high even-order differential equations, Applied Mathematics Letters, 24, 4, 559-565, (2011) · Zbl 1236.65091
[11] Paraskevopoulos, P. N.; Sklavounos, P. G.; Georgiou, G. Ch., The operational matrix of integration for Bessel functions, Journal of the Franklin Institute, 327, 2, 329-341, (1990) · Zbl 0717.93012
[12] Bhrawy, A. H.; Tohidi, E.; Soleymani, F., A new Bernoulli matrix method for solving high-order linear and nonlinear Fredholm integro-differential equations with piecewise intervals, Applied Mathematics and Computation, 219, 2, 482-497, (2012) · Zbl 1302.65274
[13] Bhrawy, A. H.; Al-Shomrani, M. A., A shifted Legendre spectral method for fractional order multi point boundary value problems, Advances in Differerence Equations, 2012, (2012) · Zbl 1280.65074
[14] Doha, E. H.; Bhrawy, A. H.; Ezz-Eldien, S. S., A Chebyshev spectral method based on operational matrix for initial and boundary value problems of fractional order, Computers & Mathematics with Applications, 62, 5, 2364-2373, (2011) · Zbl 1231.65126
[15] Gülsu, M.; Gürbüz, B.; Öztürk, Y.; Sezer, M., Laguerre polynomial approach for solving linear delay difference equations, Applied Mathematics and Computation, 217, 15, 6765-6776, (2011) · Zbl 1211.65166
[16] Sezer, M.; yalçinbaş, S.; Şahin, N., Approximate solution of multi-pantograph equation with variable coefficients, Journal of Computational and Applied Mathematics, 214, 2, 406-416, (2008) · Zbl 1135.65345
[17] Tohidi, E., Legendre approximation for solving linear HPDEs and comparison with Taylor and Bernoulli matrix methods, Applied Mathematics, 3, 5, 410-416, (2012)
[18] Tohidi, E.; Bhrawy, A. H.; Erfani, Kh., A collocation method based on Bernoulli operational matrix for numerical solution of generalized pantograph equation, Applied Mathematical Modelling, 37, 6, 4283-4294, (2013) · Zbl 1273.34082
[19] Tohidi, E., Bernoulli matrix approach for solving two dimensional linear hyperbolic partial differential equations with constant coefficients, American Journal of Computational and Applied Mathematics, 2, 4, 136-139, (2012)
[20] Toutounian, F.; Tohidi, E.; Shateyi, S., A collocation method based on Bernoulli operational matrix for solving high order linear complex differential equations in a rectangular domain, Abstract and Applied Analysis, (2013) · Zbl 1275.65041
[21] Toutounian, F.; Tohidi, E.; Kiliçman, A., Fourier operational matrices of differentiation and transmission: introduction and applications, Abstract and Applied Analysis, (2013) · Zbl 1275.65036
[22] Yalçinbaş, S.; Aynigül, M.; Sezer, M., A collocation method using Hermite polynomials for approximate solution of pantograph equations, Journal of the Franklin Institute, 348, 6, 1128-1139, (2011) · Zbl 1221.65187
[23] Yousefi, S. A.; Behroozifar, M., Operational matrices of Bernstein polynomials and their applications, International Journal of Systems Science, 41, 6, 709-716, (2010) · Zbl 1195.65061
[24] Yuzbasi, S., Bessel polynomial solutions of linear differential, integral and integro-differential equations [M.S. thesis], (2009), Graduate School of Natural and Applied Sciences, Mugla University
[25] Samadi, O. R. N.; Tohidi, E., The spectral method for solving systems of Volterra integral equations, Journal of Applied Mathematics and Computing, 40, 1-2, 477-497, (2012) · Zbl 1295.65128
[26] Tohidi, E.; Samadi, O. R. N., Optimal control of nonlinear Volterra integral equations via Legendre polynomials, IMA Journal of Mathematical Control and Information, 30, 1, 67-83, (2013) · Zbl 1275.49056
[27] Pontryagin, L. S.; Boltyanskii, V. G.; Gamkrelidze, R. V.; Mishchenko, E. F., The Mathematical Theory of Optimal Processes, (1962), Wiley Interscience · Zbl 0102.32001
[28] Geering, H. P., Optimal Control with Engineering Applications, (2007), Berlin, Germany: Springer, Berlin, Germany · Zbl 1121.49001
[29] Tohidi, E.; Samadi, O. R. N.; Farahi, M. H., Legendre approximation for solving a class of nonlinear optimal control problems, Journal of Mathematical Finance, 1, 8-13, (2011)
[30] Maleknejad, K.; Almasieh, H., Optimal control of Volterra integral equations via triangular functions, Mathematical and Computer Modelling, 53, 9-10, 1902-1909, (2011) · Zbl 1219.49026
[31] Wang, M. L.; Chang, R. Y.; Yang, S. Y., Analysis and optimal control of time-varying systems via generalized orthogonal polynomials, International Journal of Control, 44, 4, 895-910, (1986) · Zbl 0594.93045
[32] Kung, F. C.; Lee, H., Solution of linear state-space equations and parameter estimation in feedback systems using laguerre polynomial expansion, Journal of the Franklin Institute, 314, 6, 393-403, (1982) · Zbl 0502.93032
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.